On February 24th I underwent a heart Catherization. I did not have a blockage but the Dr was able to make a diganosis of Cardiomyopathy. Shortly after returning to the hospital room following the heart cath I had a bleed from the femoral artery. The nurses worked hard on my leg to stop it. I immediately began having pain in my leg. A month or so after the procedure my cardiologist said I had an inflammation in the femoral artery that was pressing against a nerve causing the pain. It has been almost four months and I am still having this pain in my right leg. My internist made the same diagnosis a few months later and even did x-rays to make sure. I take 2 Celebrex each day for inflammation. Is this a normal side effect from a heart cath? Sometimes my leg feels like it is on fire. My doctor doesn't seem to be to concerned but this problem is controlling my life. I can't do any of the things I normally do. Should I go to another doctor? Have you ever heard of this problem from a heart cath and if so how much longer should it last? I am getting desperate for some relief. I appreciate any insight you can offer?
No, it is not a common complication to have an inflammation of the artery following catheterization. It is especially unusual to continue to have pain 4 months later. I would even wonder if it is related to the procedure at all? Perhaps your internist would recommend seeing a neurologist to make sure there is not some type of nerve problem.
Hi Irene! I had a heart cath about 18 months ago to help diagnosis time for surgery for a congenital bicuspid aortic valve. I was also a "bleeder" only it happened in the operating or cath room. Several people literally jumped on me to stop the bleeding. The result was a huge hematoma from my knee to up in my lower abdomen. I couldn't walk for a few days, and it was sore and ugly for a long, long time. However, there was no real extended pain, just soreness, and no infection. Sounds like you need to get someone to take another look, although some things can take a long time to heal and some infections a long time to clear up. Good luck!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.